Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 25, 2016, 2:21 PM MDT for Santa Fe County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 2:21 PM MDT (20:21 UTC)
- Expired
- Aug 25, 2016, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 87 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS85 KABQ 252021 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 221 PM MDT THU AUG 25 2016 NMZ518-252045- SANTA FE METRO AREA- 221 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SANTA FE COUNTY UNTIL 245 PM MDT... AT 220 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LA CIENEGA...OR 7 MILES WEST OF SANTA FE...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN SANTA FE AND LA CIENEGA. STATE HIGHWAY 599. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 274 AND 281. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3568 10617 3573 10609 3564 10596 3556 10608 TIME...MOT...LOC 2020Z 313DEG 5KT 3564 10607 $$ GUYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 25, 12:00 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 25, 12:00 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1200 PM MDT THU AUG 25 2016 .AVIATION... 18Z TAF CYCLE A short wave trough is forecast to cross northern NM tonight. After the usual round of monsoon thunderstorms moves eastward off the higher terrain this aftn, some mesoscale models are forecasting clusters and maybe a few lines of showers and thunderstorms to shift gradually eastward across the forecast area tonight, mainly along and north of I-40. Models are not in very good agreement on when storms will be where, so timing in TAFs is an educated guess for now. 44 && .PREV DISCUSSION...320 AM MDT THU AUG 25 2016... .SYNOPSIS... Daily rounds of showers and thunderstorms developing over the higher terrain and then moving into the valleys and plains will continue through the middle of next week. A few strong storms could erupt over the southeast and east central plains Thursday afternoon and evening. Locally heavy rainfall will be possible with some of the storms as well. High temperatures will be near to below average through next Wednesday. && .DISCUSSION... Isolated showers linger over the south central and eastern plains at the moment as an upper trough tracks over NM. A bit of a challenge to find the surface front, but winds at CQC have gone light easterly. Models not as bullish with the overall strength of the front as they were a couple of days ago, although it still appears as if there will be upslope flow in place this afternoon to aid convection. Interesting the consensus pops are focused on the north and west while low level moisture tends to be drier from the RGV westward Thursday afternoon. However, didn't make major changes the next couple of days, but did raise highs for Thursday closer to the latest guidance. High pressure aloft across the southwestern U.S. with a trough along the west coast will keep the state from drying out significantly into the middle of next week. There may be a couple of days which could be less active, especially next Wednesday and Thursday if the GFS is right, but it's too far out to have much confidence, and is dependent exactly where the high center/trough axis end up. High temperatures will be overall near to below average, while lows will run close to normal or a few degrees above. && .FIRE WEATHER... Not a lot of changes made to the gridded forecast. Current frontal passage looks to be weaker than expected but still looking for central areas to be favored this afternoon and evening in terms of storms. Minor moisture seepages expected Friday into the weekend but minor. Models remain a little topsy turvy for next week although gut feeling is that the deeper Pacific trough over the west coast would win out during the latter half of the week. This would mean a potential Monsoon burst pattern. Confidence remains low to moderate until the models and resolve and come to a more consensus solution run to run. Current cold frontal position near or just passed the I40 corridor between Clines Corners to Tucumcari. The wind shift should briefly bleed into the Rio Grande Valley this morning. The combination of some slight warming and low level convergence should lead to central areas being favored for storms today. Models also hinting at the eastern plains getting into the wetting rain action but suspect more southern portions versus northern areas. GFS and NAM are at odds with the eastern plains rainfall depiction. Storm movement will tend to be from west to east. Humidity values will remain on the higher side although trend lower across western/central areas compared to yesterday. A secondary Pacific trough will slide over the northern/central Rockies Friday/Friday night and continue a west to east steering flow for NM storms. It appears that many of the storms will be garden variety although some localized heavy rainers/strong storms would be possible across the EC/SE plains. Suspect there will be a slight uptick on rain coverage Saturday due to a loose or weak shortwave trough found to the west of the state. Some moisture may seep into the forecast area from the south and east thus fueling additional storms. The wetting rain footprint should increase slightly compared to Fri. The NAM is a bit more bullish than the GFS for this scenario but they both are similar on their upper level pattern. It appears that Sundays crop of storms would tend to be a tad drier...especially across northern areas due to some drier air pushing in from the Great Basin. Residual higher moisture would fuel some wetter storms across the southern tier of the forecast area. Surface wind flow looks to be quite light...except for downdrafts/outflows...on this day. A broad easterly surface flow is expected to have developed by Monday. Added moisture in the system should lead to an uptick in wetting rain coverage Mon afternoon/evening. Both the GFS/ECMWF are bullish for this scenario and dont have any reason not to believe it. It gets a little murkier the rest of next week and will largely be dependent on the development/orientation of the Pacific trough over the west coast and the migration of the upper high from west to east across the area. Really like the ECMWFs deeper Pacific trough scenario. The ECMWF has been hinting at that picture a little more than the GFS although the latest GFS is trending that way. This would eventually mean higher moisture transporting northward out of Mexico. Models are at odds with the transient nature to the initial parent trough. I suspect it will be a bit slower to move eastward compared to what the models are showing now. Uncertainty exists for much of next week with a low to moderate confidence factor. A Monsoon burst pattern is not out of the realm and would fit climatology based on the past few Sept. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 25, 4:00 AM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 AM MDT THU AUG 25 2016 NMZ501>540-261200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY- SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 400 AM MDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS MORNING THROUGH THE EVENING MOST LOCALES EXCEPT THE FAR NORTHWEST. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW STORMS...WHICH MAY LEAD TO MINOR FLOODING. ISOLATED STRONG STORMS WILL BE POSSIBLE OVER PORTIONS OF THE EAST CENTRAL AND SOUTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH NEXT WEDNESDAY. RAINFALL COULD BECOME HEAVY AT TIMES IN THE STRONGER STORMS...WHICH MAY LEAD TO LOCALIZED AREAS OF MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING OR OTHER ADVERSE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Special weather statement, Aug 25, 1:04 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
104 PM MDT THU AUG 25 2016
NMZ501-502-505-251930-
WEST CENTRAL PLATEAU-NORTHWEST PLATEAU-CHUSKA MOUNTAINS-
104 PM MDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCKINLEY COUNTY
UNTIL 130 PM MDT...
AT 104 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTH OF TOHATCHI TO 5 MILES SOUTH OF
NAKAIBITO. MOVEMENT WAS EAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
HEAVY RAIN WILL BE LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
YAH-TA-HEY...TOHATCHI...NAKAIBITO...ROCK SPRINGS...
BRIMHALL NIZHONI AND TWIN LAKES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3600 10879 3600 10858 3567 10868 3565 10870
3563 10870 3561 10871 3560 10872 3563 10892
TIME...MOT...LOC 1904Z 266DEG 6KT 3597 10872 3571 10879
GUYERSpecial weather statement, Aug 25, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 221 PM MDT THU AUG 25 2016 NMZ518-252045- SANTA FE METRO AREA- 221 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SANTA FE COUNTY UNTIL 245 PM MDT... AT 220 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LA CIENEGA...OR 7 MILES WEST OF SANTA FE...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN SANTA FE AND LA CIENEGA. STATE HIGHWAY 599. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 274 AND 281. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3568 10617 3573 10609 3564 10596 3556 10608 TIME...MOT...LOC 2020Z 313DEG 5KT 3564 10607 GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:22 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Aug 24, 6:41 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Aug 25, 1:04 PM MDT | Special Weather Statement | ABQ | McKinley | 26 min |
| Aug 25, 2:37 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 83 min |
| Aug 25, 2:55 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 95 min |
| Aug 25, 3:14 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 2 hr |
| Aug 25, 4:33 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| Aug 25, 4:44 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 91 min |
| Aug 25, 5:03 PM MDT | Special Weather Statement | ABQ | Curry | 12 min |
| Aug 25, 5:19 PM MDT | Special Weather Statement | ABQ | Curry | 41 min |
| Aug 25, 5:38 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 112 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.